Acid Reflux Diarrhea: Can Acid Reflux Medicine Cause Diarrhea

There are many people who suffer from acid reflux disorder also complain of other gastrointestinal problems, the common among them is irritable bowel syndrome and diarrhea.

Can Acid Reflux Cause Diarrhea?

The coinciding reason between acid reflux and diarrhea is due to two factors, one is the disease itself and other the drugs consumed to alleviate the symptoms of acid reflux.

Acid reflux occurs due to the laxity in the stomach and the lower intestinal muscles, this can also lead to diarrhea.

Side Effects Of Acid Reflux Medicine

The other reason for diarrhea is drugs taken in acid reflux disease; they are categorized as proton pump inhibitors and H2 blockers.

Both can cause diarrhea as a side effect if they are taken for a prolonged period.

Proton pump inhibitors and H2 blockers decrease the acid content of the stomach and neutralize its effect to reduce acid reflux symptom of heartburn. While doing this they facilitate the growth of unwanted bugs i.e. bacteria clostridium difficile, rampant overgrowth of this bacteria in the large intestine is responsible to cause diarrhea.

Acid Reflux Diarrhea Remedies

In such situation natural methods should be tried to reduce acid reflux if the drugs become a liability instead of treatment. These are avoidance of eating spicy food, alcohol and fried and fatty food.

Eating small meals frequently and elevating head while lying down.

Be First to Comment

    Leave a Reply

    Your email address will not be published.

    This site uses Akismet to reduce spam. Learn how your comment data is processed.